MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2025-200
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the right posterior tibial artery with 100% stenosis.The right popliteal artery was recanalized with an unspecified.035 guide wire and then a 5x150 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was inflated to nominal pressure for 120 seconds with restoration of antegrade blood flow.Then, recanalization of the occlusion of the posterior tibial artery was performed with a command 14 guide wire and then the 2.5x200 mm armada 14 pta catheter was inflated and angioplasty performed along the entire length of the lesion.The armada 14 pta catheter was inflated 3 times (10 atm, 14 atm and 20 atm); however, the balloon could not be deflated.Negative pressure was held for 30 seconds and there were multiple attempts to deflate the balloon without success.The balloon was punctured with an additional command 14 guide wire and the balloon was deflated and removed.Further balloon angioplasty was performed with another 2.5x200 mm armada 14 pta catheter.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6- medical device problem code 2017 clarifier: above rbp.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported failure to deflate could not be determined.Possible factors that may contribute to failure to deflate include, but are not limited to, deflation technique, tortuous anatomy, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported failure to deflate cannot be determined since the device was not returned for analysis.It was reported by the account that the balloon dilatation catheter (bdc) was inflated 3 times (10 atm, 14 atm and 20 atm).It should be noted that the percutaneous transluminal angioplasty (pta) catheter, armada 14, global instructions for use (ifu) states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.The rated burst pressure for this device is 14 atmospheres as indicated on the product label.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: device available for evaluation corrected from ¿yes¿ to ¿no¿.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20759610
Report Number2024168-2024-13877
Device Sequence Number8587294
Product Code DQY
UDI-Device Identifier08717648156052
UDI-Public(01)08717648156052(17)270531(10)3122041
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2025-200
Device Catalogue NumberA2025-200
Device Lot Number3122041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 14 GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown